MAUDE Adverse Event Report: COOK INC RADIAL ARTERY PRESSURE MONITORING SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC RADIAL ARTERY PRESSURE MONITORING SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient underwent placement of a radial artery pressure monitoring catheter on an unspecified date.The patient complained of upper left limb pain and edema and a "loss pam." it is opined due to a language barrier that the "loss pam" refers to a loss of peripheral arterial monitoring.No further patient or event information was provided.It is opined that the loss of monitoring resulted in a need to explant the device and perform a replacement.He device is not available for evaluation.
 
Additional Manufacturer Narrative
A review of complaint history, device history record, drawing, manufacturing instructions, quality control, and interview of personnel was completed during this investigation.The device was not returned.Based on the available information it is not clear if the leading cause to this event might be associated with a pre-existing patient condition, the medical procedure, or an eventual malfunction of the device.The device history record was reviewed and noted one non-conformance.A review of the non-conformance data revealed that the non-conformance listed on the device history record was for a documentation error.This non-conformance is not related to the reported failure.A complaint history search revealed this complaint and one other related complaint (b)(4) associated to the complaint lot number 6959304.There is no definitive evidence that the device was not manufactured to specification.It is feasible that patient condition along with user technique and placement of the device contributed to the loss of blood flow, pain and swelling experienced by the patient.It is also feasible that a device occlusion resulted in insufficient flow, pain and swelling.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
RADIAL ARTERY PRESSURE MONITORING SET
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6489570
Report Number1820334-2017-00648
Device Sequence Number747038
Product Code DQO
UDI-Device Identifier00827002020924
UDI-Public(01)00827002020924(17)190509(10)6959304
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-PMS-400-RA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/14/2017
Supplement Date Received by Manufacturer09/11/2017
Initial Report FDA Received Date04/13/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;